Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 30, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 31, 2016, 9:54 AM CDT for 4 counties in Alabama. It took effect at Apr 2, 2016, 8:20 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 9:54 AM CDT (14:54 UTC)
- In effect from
- Apr 2, 2016, 8:20 AM CDT
- Expired
- Apr 1, 2016, 8:58 PM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1).
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
754
WGUS44 KBMX 311454
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 AM CDT THU MAR 31 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Additional rainfall expected today through Friday is expected to
send the Tombigbee into flood...and a flood warning is now in effect
for Gainesville Lock and Dam and Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-010254-
/O.NEW.KBMX.FL.W.0030.160402T1320Z-000000T0000Z/
/GNSA1.1.ER.160402T1320Z.160404T0000Z.000000T0000Z.NO/
954 AM CDT THU MAR 31 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
the Tombigbee River At Gainesville Lock and Dam.
* from Saturday morning until further notice...or until the Warning
is cancelled.
* At 9:30 AM Thursday The stage Was 78.1 feet.
* Flood stage is 101 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 103.9 feet by Sunday evening. Falling levels are
then expected by Monday.
* Impact...At 101 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-010254-
/O.NEW.KBMX.FL.W.0031.160403T1130Z-000000T0000Z/
/DLDA1.1.ER.160403T1130Z.160405T1200Z.000000T0000Z.NO/
954 AM CDT THU MAR 31 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the Warning is
cancelled.
* At 9:15 AM Thursday The stage Was 38.5 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 72.3 feet by Tuesday morning. Additional rises are
possible thereafter.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground. At 73 feet...flooding of
some trailers and cabins in the area begins.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$2 follow-up statements
374
WGUS44 KBMX 010340
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 PM CDT THU MAR 31 2016
Tombigbee River At Bevill Lock and Dam affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
Tombigbee River At Gainesville Lock and Dam affecting Greene...
Hale...Marengo and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall over the past 12 hours is producing water rises on
the Tombigbee River and a flood warning is now in effect for the
Tombigbee River at Bevill Lock and Dam along with the Gainesville
Lock and Dam and at the Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-011540-
/O.EXT.KBMX.FL.W.0029.160401T1347Z-160405T0429Z/
/AVLA1.1.ER.160401T1347Z.160402T1800Z.160404T1629Z.NO/
1040 PM CDT THU MAR 31 2016
The Flood Warning continues for
the Tombigbee River At Bevill Lock and Dam.
* from Friday morning to Monday evening...or until the warning is
cancelled.
* At 9:00 PM Thursday The stage Was 116.4 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 126.5 feet by early Saturday afternoon. The river
will fall below flood stage by late Monday morning.
* Impact...At 128.0 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-011539-
/O.EXT.KBMX.FL.W.0030.160402T1607Z-160405T1244Z/
/GNSA1.1.ER.160402T1607Z.160403T0600Z.160405T0044Z.NO/
1040 PM CDT THU MAR 31 2016
The Flood Warning continues for
the Tombigbee River At Gainesville Lock and Dam.
* from Saturday morning to Tuesday morning...or until the warning is
cancelled.
* At 10:30 PM Thursday The stage Was 83.5 feet.
* Flood stage is 101.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 103.4 feet by early Sunday morning. The
river will fall below flood stage by Monday evening.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-011539-
/O.EXT.KBMX.FL.W.0031.160403T1535Z-000000T0000Z/
/DLDA1.1.ER.160403T1535Z.160405T0600Z.000000T0000Z.NO/
1040 PM CDT THU MAR 31 2016
The Flood Warning continues for
the Tombigbee River At Demopolis Lock and Dam.
* from Sunday morning until further notice...or until the warning is
cancelled.
* At 10:15 PM Thursday The stage Was 40.5 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 70.7 feet by early Tuesday morning.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$985
WGUS84 KBMX 020158
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT FRI APR 1 2016
...The flood warning is cancelled for the Tombigbee River At
Gainesville Lock and Dam...
.Recent heavy rainfall has produced water rises on the Tombigbee
River at the Gainesville Lock and Dam, however... water rises are
now expected to remain below flood stage and the flood warning has
been cancelled..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is the last statement for the Tombigbee River at the
Gainesville Lock and Dam for this event.
&&
ALC063-065-091-119-020228-
/O.CAN.KBMX.FL.W.0030.000000T0000Z-160405T1244Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
858 PM CDT FRI APR 1 2016
The Flood Warning is cancelled for
The Tombigbee River At Gainesville Lock and Dam.
* At 8:30 PM Friday the stage was 96.4 feet.
* Flood stage is 101 feet.
* Forecast...The river will remain below flood stage.
* Impact...At 101 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 31, 7:04 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 7:04 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 704 AM CDT THU MAR 31 2016 .UPDATED... AVIATION DISCUSSION. && .SHORT TERM... TODAY AND TONIGHT. AXIS OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI EARLY THIS MORNING CONTINUES TO SLOWLY PUSH EASTWARD WITH SHOWERS AND SOME EMBEDDED LIGHTNING STRIKES CURRENTLY MOVING INTO THE WESTERN CWA. THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD ACROSS THE AREA THROUGH THE MORNING HOURS WITH SOME WEAKENING POSSIBLE AS IT MOVES INTO EAST ALABAMA BY EARLY THIS AFTERNOON. WE WILL HAVE TO KEEP AN EYE ON THE SOUTHERN FLANK OF THIS ACTIVITY THIS MORNING FOR A POSSIBLE LOW CONFIDENCE SEVERE THREAT...BUT THIS WOULD BE CONTINGENT ON DEWPOINTS SURGING ENOUGH FOR SURFACE-BASED INSTABILITY TO MOVE IN. MAIN THREATS FOR ANYTHING THIS MORNING WOULD BE STRONG WINDS/HAIL...BUT AN ISOLATED TORNADO COULD NOT BE RULED OUT. CONFIDENCE ON THE EXACT TIMING AND IMPACTS OF THE MAIN SEVERE THREAT FOR THIS AFTERNOON AND TONIGHT REMAINS SOMEWHAT LOW FOR WHAT COULD POTENTIALLY BE A RELATIVELY IMPACTFUL EVENT FOR SOME AREAS. THE MAIN CONVECTIVE ACTIVITY TO OUR WEST IS STILL FAIRLY CELLULAR WITHOUT MUCH EVIDENCE OF ORGANIZED COLD POOL PROPAGATION THAT SOME HIGH RES MODEL GUIDANCE HAD BEEN INDICATING. THIS WOULD SUGGEST THAT AIR MASS RECOVERY IS LIKELY TO OCCUR...WHICH IS SUPPORTED BY THE CONSENSUS OF AVAILABLE GUIDANCE. WITH VERY STEEP MID-LEVEL LAPSE RATES FROM AN ELEVATED MIXED LAYER...CAPE VALUES OF 1000-2000 J/KG...STRONG DIVERGENCE AHEAD OF AN APPROACHING SUBTROPICAL JET STREAK...AND STRONG BULK SHEAR VALUES...DEVELOPING STORMS WILL STRENGTHEN AND POTENTIALLY GO SEVERE QUICKLY. AVAILABLE HIGH RESOLUTION GUIDANCE SHOWS A VARIETY OF SOLUTIONS...GIVEN THE LACK OF A SURFACE FOCUSING MECHANISM...BUT SEEMS TO GENERALLY SUGGEST THAT THE HIGHEST COVERAGE OF STORMS LATE THIS AFTERNOON AND EVENING IS MAINLY ALONG AND NORTH OF THE I-59 CORRIDOR. ALL MODES OF SEVERE WEATHER ARE POSSIBLE. THE LOW- LEVEL JET WANES SOME THIS AFTERNOON BUT IS FORECAST TO RAMP UP AGAIN THIS EVENING...SUPPORTING A TORNADO THREAT. GIVEN THE PARAMETERS IN PLACE WE WILL HAVE TO MONITOR THE POTENTIAL FOR STRONG TORNADOES DEPENDING ON WHERE EVERYTHING COMES TOGETHER. THE SEVERE THREAT IS EXPECTED TO CONTINUE WELL INTO THE NIGHT WITH CAPE REMAINING AROUND 1000 J/KG AS THE THREAT POTENTIALLY SHIFTS TO THE SOUTHERN HALF OF CENTRAL ALABAMA...BUT THE SOUTHWARD EXTENT OF THE THREAT REMAINS SOMEWHAT UNCLEAR WITH SOME HIGH RESOLUTION GUIDANCE WEAKENING THE CONVECTION...POSSIBLY DUE TO A CAPPING INVERSION ASSOCIATED WITH THE BASE OF THE ELEVATED MIXED LAYER. PLEASE CONTINUE TO CHECK THE LATEST FORECASTS AND MESOSCALE UPDATES AS THE TIMING AND IMPACTS WILL LIKELY CHANGE THROUGH THE DAY. 32/DAVIS .LONG TERM... .FRIDAY THROUGH SATURDAY... FRIDAY'S FORECAST WILL RELY HEAVILY ON HOW THE AIRMASS RESPONDS AFTER THE CONVECTION EXPECTED TODAY AND TONIGHT. EXPECT REFINEMENT IN POP AND WEATHER FORECAST FOR THIS TIME PERIOD WITH FUTURE FORECASTS. GENERALLY...SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACTIVE WITH A STALLED/STALLING FRONT BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST...ALTHOUGH WHERE EXACTLY REMAINS UNCERTAIN. ALONG AND SOUTHEAST OF THIS FRONT...RAIN AND STORMS ARE POSSIBLE THROUGH THE DAY. THERE SHOULD BE SOME ENHANCEMENT DURING THE AFTERNOON HOURS WITH DAYTIME HEATING AND AN INCREASE IN WIND SHEAR AS AN EMBEDDED MID LEVEL SHORTWAVE RIDES ALONG THE BOUNDARY. THIS WOULD INCREASE THE POTENTIAL FOR ORGANIZED STORMS WITHIN WHAT WILL LIKELY BE A BROAD AREA OF MODERATE TO HEAVY RAINFALL. THERE WILL BE MANY THINGS IN PLAY ON FRIDAY...ESPECIALLY ON THE MESOSCALE LEVEL...WHICH IS IMPOSSIBLE TO FORECAST AT THIS TIME. WILL CONTINUE TO HIGHLIGHT THE POSSIBILITY OF THUNDERSTORMS DURING THE PERIOD...BUT WILL HOLD OFF ON INCLUDING A MENTION OF SVR IN THE HWO FOR FRIDAY. THE FLOODING POTENTIAL IS ALREADY HIGHLIGHTED...WITH THE FLASH FLOOD WATCH VALID THROUGH FRIDAY NIGHT. UPDATED QPF AMOUNTS THROUGH FRIDAY NIGHT CONTINUE TO SHOW 2-4 INCHES AREAWIDE. .SUNDAY THROUGH WEDNESDAY... THE BEGINNING OF THE WEEK STARTS WITH DRIER CONDITIONS AS SURFACE HIGH PRESSURE SLIDES ACROSS THE AREA. ACTIVE MID LEVEL TROUGHING REMAINS DOMINATE OVER THE EASTERN CONUS THOUGH...WITH CENTRAL ALABAMA REMAINING IN NORTHWESTERLY FLOW ALOFT. AN IMPULSE WITHIN THIS FLOW WILL SKIRT JUST TO THE NORTH OF THE AREA MONDAY NIGHT...AND WILL CARRY LOW POPS ACROSS THE FAR NORTH. MORE EXPANSIVE HIGH PRESSURE BUILDS IN BEHIND THAT SHORTWAVE AS THE MID LEVEL RIDGE FINALLY SHIFTS EAST OF THE MISSISSIPPI RIVER. TEMPERATURES REMAIN MILD DURING THE TIME PERIOD. PATTERN REMAINS PROGRESSIVE WITH THE RIDGE QUICKLY SHIFTING EAST AS TROUGHING AMPLIFIES AGAIN IN RESPONSE TO A SHORTWAVE STRENGTHENING OVER THE GREAT LAKES. THIS SYSTEM WILL DRAG A FRONT THROUGH THE SOUTHEAST WEDNESDAY NIGHT...BRINGING THE NEXT CHANCE OF RAIN TO THE AREA. 14 && .AVIATION... 12Z TAF DISCUSSION. SEVERAL WAVES OF SHOWERS AND STORMS ARE EXPECTED TODAY AND TONIGHT. THE FIRST WAVE IS CURRENTLY MOVING EASTWARD ACROSS CENTRAL ALABAMA AND IS EXPECTED TO BECOME MORE CELLULAR IN NATURE BY MID TO LATE MORNING. STRONGER SHOWERS/STORMS WILL PRODUCE GUSTY WINDS AND VIS REDUCTIONS DUE TO HEAVY RAINFALL. THE ACTIVITY THIS MORNING WILL MOVE OFF TO THE EAST...LEAVING ISOLATED TO SCATTERED SHOWERS IN ITS WAKE. COVERAGE AND STRENGTH OF THIS ACTIVITY IS UNCERTAIN...AND WILL COVER WITH A TEMPO FOR NOW. AS INSTABILITY INCREASES DURING THE AFTN HOURS...TS CHANCES WILL INCREASE. FINAL WAVE OF STORMS IS EXPECTED IN THE WEST BY LATE AFTERNOON...CONTINUING INTO THE OVER NIGHT HOURS ACROSS THE SOUTHEAST. OUTSIDE OF ANY CONVECTION...WINDS WILL BE GUSTY FROM THE SOUTH TO SOUTHEAST THROUGH THE DAY...BECOMING SOUTHWEST WITH THE FINAL ROUND OF STORMS. CIGS WILL DROP TO MVFR WITH STORM ACTIVITY...AND CANNOT RULE OUT BRIEF IFR CONDITIONS WITH HEAVIER RAINFALL. CONFIDENCE IS LOWER ON THE POSSIBILITY AND COVERAGE OF STORMS ACROSS THE SOUTH TONIGHT. HOWEVER...FOR PLANNING PURPOSES...ADDED IN TSRA AT MGM AND TOI. SEVERE STORM POTENTIAL WILL INCREASE THROUGH THE DAY...WITH GREATEST THREAT LATE THIS AFTERNOON INTO THE OVERNIGHT PERIOD WITH THE FINAL WAVE OF STORMS. 14 && .FIRE WEATHER... MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .HYDROLOGY... USGS STREAM GAUGES ARE INDICATING ABOUT HALF ARE BELOW NORMAL FOR THIS TIME OF YEAR WITH SOME BELOW THE 10TH PERCENTILE AND FLASH FLOOD GUIDANCE IS FAIRLY HIGH SO ANTECEDENT CONDITIONS ARE RELATIVELY DRY ACROSS THE AREA. THIS SUGGESTS THAT CREEKS AND STREAMS ACROSS CENTRAL ALABAMA WILL BE ABLE TO HANDLE RUNOFF FOR A WHILE BUT LONG DURATION/HEAVIER RAINFALL WILL EVENTUALLY RESULT IN RISES ON SOME AREA RIVERS. HAVE HELD OFF ISSUING FLOOD WARNINGS AT MOST RIVER FORECAST POINTS FOR THE TIME BEING AND COVERED THE SITUATION THROUGH RIVER STATEMENTS SINCE RFC STAGE GUIDANCE IS CURRENTLY BASED SOLELY ON QPF...WHICH IS STILL MURKY AT BEST...AND RISES TO FLOOD STAGE ARE STILL PROBABLY AT LEAST 36 TO 48 HOURS AWAY. AT THIS TIME EXPECTING GENERAL RAINFALL OF TWO TO FOUR INCHES ACROSS CENTRAL ALABAMA DURING THE NEXT 36 TO 48 HOURS BUT TEMPORAL AND SPATIAL TIMING STILL HIGHLY UNCERTAIN. IT IS LIKELY MORE FLOOD WARNINGS ON AREA RIVERS WILL BE NEEDED BY LATER TODAY AS EVENT BEGINS TO UNFOLD AND WE BECOME MORE CONFIDENT IN STORM TOTALS AND TIMING. HOWEVER...STILL THINK WE ARE LOOKING AT A PRIMARILY MINOR FLOODING EVENT ON SOME AREA RIVERS AS WE HEAD INTO THE WEEKEND. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 63 76 46 64 / 90 90 20 20 10 ANNISTON 75 65 77 50 65 / 90 90 50 30 10 BIRMINGHAM 76 64 76 50 66 / 90 90 30 20 10 TUSCALOOSA 78 64 75 48 67 / 90 90 30 20 10 CALERA 76 65 75 50 66 / 90 90 50 30 10 AUBURN 76 66 74 53 67 / 80 90 80 40 10 MONTGOMERY 80 68 76 55 70 / 90 80 80 40 10 TROY 80 69 75 56 70 / 60 80 90 60 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 31, 5:14 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 514 AM CDT THU MAR 31 2016 ALZ011>015-017>050-011315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 514 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE ACROSS THE SOUTHWESTERN COUNTIES THROUGH NOON...ROUGHLY SOUTHWEST OF A LINE FROM MILLPORT TO MAPLESVILLE TO MONTGOMERY. DAMAGING WINDS AND SMALL HAIL WILL BE THE MAIN THREATS. THIS LIMITED THREAT WILL EXTEND ACROSS ALL OF CENTRAL ALABAMA THRU EARLY AFTERNOON...AS LINGERING STORMS FROM THE MORNING ACTIVITY INTENSIFIES WITH INCREASING INSTABILITY. A GREATER SEVERE THREAT WILL ACCOMPANY STORMS THAT DEVELOP AND MOVE EASTWARD ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT...WHICH COULD OCCUR IN SEVERAL WAVES. THIS THREAT WILL INCLUDE ALL OF CENTRAL ALABAMA...WITH THE HIGHEST SEVERE THREAT WEST OF A LINE FROM MARION TO BIRMINGHAM TO GADSDEN. THE THREAT COULD BEGIN AS EARLY AS 3 PM IN THE WEST AND LAST AS LATE AS 3 AM IN THE SOUTHEAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...LARGE HAIL...AND DAMAGING WINDS. UNCERTAINTIES REMAIN DUE TO THE POTENTIAL FOR AIRMASS RECOVERY DUE TO THIS MORNING'S CONVECTION...AND ADJUSTMENTS COULD BE NEEDED THROUGH THE DAY. HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND FRIDAY.
In the hours before
Special weather statement, Mar 31, 5:37 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 AM CDT THU MAR 31 2016
ALZ030-311100-
SUMTER AL-
537 AM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 600
AM CDT...
AT 537 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CUBA...MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...COATOPA...KINTERBISH...BLUFFPORT...THE
UNIVERSITY OF WEST ALABAMA...DUG HILL...LILITA...WARD...BELMONT...
DEMOPOLIS LOCK AND DAM...OLD MALLARD AIRPORT...MCDOWELL...BELLAMY...I 20
WELCOME CENTER AT CUBA AND WHITFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3259 8839 3262 8808 3259 8805 3263 8793
3262 8791 3261 8784 3259 8786 3260 8786
3260 8790 3254 8787 3252 8784 3252 8791
3246 8796 3244 8803 3242 8804 3238 8804
3234 8799 3235 8797 3231 8794 3231 8842
TIME...MOT...LOC 1037Z 257DEG 53KT 3238 8839
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:37 AM CDT | Special Weather Statement | BMX | Sumter | 23 min |
| Mar 31, 8:47 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 118 min |
| Mar 31, 9:54 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Mar 31, 9:59 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 60 hr |
| Mar 31, 6:12 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 63 min |
| Mar 31, 6:22 PM CDT | Tornado Warning | BMX | Lamar, Pickens | 50 min |
| Mar 31, 6:33 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 57 min |
| Mar 31, 6:58 PM CDT | Tornado Warning | BMX | Fayette | 46 min |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.